Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Noticed semen to be semi concentrated and grey colored discharge. Prescribed Niftran. Any serious concern?

Jul 2016
User rating for this question
Very Good
Answered by

Practicing since : 1971
Answered : 8295 Questions
Hello Doctor ,

for the past few months i am noticing semen like semi concentrated grey coloured discharge only while i am passing stool or while i give a pressure during hard stools. this only occurs after i urinate first and then at last they falls as drops.

apart from this sometimes , the urine is very regular white in color , but if i rub or try to check the consistency by using my thumb and index finger , they do tend to become sticky or turns white like a foam.

when i had consulted an urologist , he advised me it is quite normal to have symptoms like this and he prescribed me Niftran 100gm for two weeks ..but i would like to take an secondary opinion.

i had taken following test :

Urine Routine ( Mucus Threads Present )
Urine Culture - occasional Pus cells and No Bacteria Growth
Semen Culture and Analysis - Occasional Pus cells and No bacteria Growth.
Urine routine taken few months before had some dead sperm cells in it ..

i do not have any burning or pain or itching while urinating there any serious concern which i had ignored ..i happen to drink beer daily for around months ..but now i had stopped..

Kindly advise what could be issue i am facing...
Posted Thu, 10 Oct 2013 in Men's Health
Answered by Dr. P. T. Patil 26 minutes later
Brief Answer:
It could be due to inflammation of Urethra

Detailed Answer:
Thanks for your query.Based on the facts that you have posted it appears that you are passing grey coloured discharge while passing stools or applying pressure to pass hard stools.

The grey coloured discharge that you are passing is thick secretion of Bulbourethral glands located in urethra which in its turn is due to inflammation of urethra.

Since you have undergone all the basic tests which turned out to be negative for any serious problem and you do not have any alarming symptoms you should not worry at all.

Please take broad spectrum antibiotics like Cefotaxime along with anti inflammatory medication like Diclofenac twice daily for a week along with stool softener like Isabgol(Softovac Granules) to soften the stools so that you will not have to strain while passing stool..

Get the prescription of medicines from your family Physician.

Ensure to drink more water.To keep your urine dilute.This will also help to soften the stools.

Hope I have answered your query. If you have any more questions please feel free to ask me I shall be happy to help you
Above answer was peer-reviewed by
Follow-up: Noticed semen to be semi concentrated and grey colored discharge. Prescribed Niftran. Any serious concern? 46 minutes later
thank you doctor .

is there any other test i have to undergo , because few months i had shared the same issue you suggested me to take a rectal digital examination this could be a chronic prositis ..but after few days the it just got stopped ..but now again it started ...

Do i need to continue taking niftran 100gm capsules as suggested by an urologist.. ....why is that my urine was sticky and turns whites when rubbed , is it due to air exposure , not sure whether is it normal or not...

Can these urine and semen test confirm that i do not have kind of infections ..because when i googled i was little annoyed to see some names of STDs ..i did not had any unprotected sex , i happen to undergo a massage in abroad ..but that too i had used double condoms..

guiltyness and fear is what just killing me ...i happen to take all the list of test suggested by a General physician..all the test results came back as normal after 7 months he told me that everything is normal and i was just having anxiety n unnecessary tension.

kindly advise.

Answered by Dr. P. T. Patil 8 hours later
Brief Answer:
Certainly it is anxiety only.

Detailed Answer:
Thanks for follow up.
Since all the necessary test have been done and there is no positive result to indicate any reason, all your worries are most likely due to anxiety.

As far as I am concerned, you do not need any more tests to be done and try to allay your anxiety. Avoid to surf on internet ,it will add to your confusion rather than to help to resolve your issue.
You can continue taking Niftran which is mild urinary antiseptic.

Thanks and Regards.
Above answer was peer-reviewed by
Follow-up: Noticed semen to be semi concentrated and grey colored discharge. Prescribed Niftran. Any serious concern? 3 days later
Thanks doctor for your opinion .

i will continue niftran for the prescribed time and today also i noticed the thick watery substance coming while i was passing stool when i rubbed as usual it was sticky and turned white like a foam.. but today i just gave a very nominal pressure only ...the urine just hanged in for some time and it fell down ..and few drops of them i believe happen to spill on my thighs too...after some half hour or hour so i noticed kind of a starch like patch on my thigh when i rub all of them were totally dried and fall down...

i will try to ease off my mind , but is there any definite measure to accurately figure out the reason ..bcos , honestly i do have some uncleared confusion as why it is happening ...

i had too much of beer for few months will it affect by any chance ?

thanks for the time doctor ..have a great weekend.


Answered by Dr. P. T. Patil 3 hours later
Brief Answer:
No serious issue at all.

Detailed Answer:
Hello Thanks for your query.
In absence of any urinary symptoms and all tests results being reported normal you should not be worried at all.Try to allay your anxiety by doing meditation for 30 minutes everyday morning .
Thanks and Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor